Teen dies from blood clots after second jab

Teen dies from blood clots after second jab

Family holds off on getting more doses

A 16-year-old vocational student in Lampang has died as a result of blood clots blocking blood vessels in both lungs a few days after receiving her second shot of the Pfizer Covid-19 vaccine, according to her death certificate.

Specimens have been collected for testing and are being examined to decide whether she died as a result of side effects of the vaccination.

Thanphit Sakunmat, 48, the father of the girl, said his daughter had on Oct 6 received her first shot of the Pfizer vaccine under the government's Covid-19 vaccination programme for students and didn't experience any serious side effects. However, her father said only one day after she received her second shot of the same vaccine on Oct 27, she began experiencing a fever.

The following day she developed other symptoms including diarrhoea, vomiting, swallowing difficulties and fatigue.

On the third day her vomiting became more severe, which resulted in stomach pain and more severe fatigue, he said.

He called an ambulance and rushed his daughter to the hospital after she began suffering breathing difficulties.

She was later pronounced dead after being treated in an intensive care unit, he said.

The death certificate issued by the hospital indicated that she died of thrombosis in the lungs.

Now that he had lost one daughter, he said, the family has decided to put on hold injections of the second shot of the vaccine for his wife and his older daughter, which are booked for Nov 22.

After the funeral, the family plans to find out if the girl died as a result of the vaccine's side effects and will seek financial compensation if that is the case, he said.

Dr Chawetsan Namwat, director of the Emergency Health Hazard and Disease Control Division, meanwhile, said only three deaths have so far been proved to be directly linked to Covid vaccinations.

The first two were cases of thrombosis with low platelets following vaccination while the other patient went into shock as a result of severe allergic reactions to the vaccine, he said.

As of Oct 24, 1,296 deaths suspected to be linked to Covid vaccinations have been recorded and investigated by medical experts, he said. Of this number, 842 have been ruled out as being caused by the jabs.

Do you like the content of this article?
COMMENT (6)

6.4-magnitude quake hits East Timor, tsunami ruled out

An earthquake of magnitude 6.4 struck off the coast of East Timor on Friday, the European-Mediterranean Seismological Centre (EMSC) said, prompting some people in the capital Dili to flee buildings, though a tsunami was ruled out.

12:37

Gambling websites took over Korat resort

Eighteen suspects were arrested when police raided two online gambling websites with 900 million baht in circulation operating from a resort in Pak Chong district, Nakhon Ratchasima.

12:15

Exports up 9.9% in April, below forecast

Thailand's exports in April 2022 rose 9.9% from a year earlier, Commerce Minister Jurin Laksanawisit said on Friday, short of a forecasted 14.6% rise in a Reuters poll.

11:32